MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; THERMAL INFUSION FLUID WARMER
Catalog Number 903-00006P
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint files (b)(4) and (b)(4) have been logged for this incident for traceability.The ri-2 involved in the incident has not been returned to belmont medical technologies for evaluation.The set was discarded therefore could not be sent for review.However, images were provided and the reported issue could be confirmed from the provided images.A spike disconnect is visibly obvious to the user while interacting with the set.Other spikes can be used to continue infusion.In addition, the disposable set can be exchanged to continue infusion.No patient impact was noted as a result of the reported incident.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3- spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.The sets involved were discarded, therefore a thorough investigation could not be performed on the cited sets.From previous investigations, we have found the causes of the spike separation to be either an assembly issue where insufficient epoxy was applied to the spike, or a use issue where the tubing was grabbed to disconnect the spike (instead of the plastic spike itself).As the set was discarded, no device malfunction could be verified, and the root cause could not be determined.The disposable sets are 100% leak tested and visually inspected prior to sale.A retain sample from the same lot was tested and no issues were identified.The current failure rate for this issue on this lot is 0.83%.A precise root cause of the disconnect could not be determined as the disposable set was discarded.Therefore no device malfunction could be verified and the root cause could not be determined.Belmont will continue to monitor this issue moving forward.
 
Event or Problem Description
The user facility reported that spikes detached on two different 3-spike disposables during the same massive procedure.The spikes fell out of the blood bags, after which disposable was primed and used for administering blood since the patient was unstable, it was not fully disconnected and re-primed.However, after some time that spike fell out which was then replaced with new set of tubing.The new disposable set was primed and used for the procedure which got detached while changing the blood bag.Although the patient involved in the procedure expired, it was determined the device did not cause or contribute to the death as a new set was able to be primed and used.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key17568402
Report Number1219702-2023-00042
Device Sequence Number6694378
Product Code LGZ
UDI-Device Identifier00896128002022
UDI-Public00896128002022
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number903-00006P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Initial Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown